MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER FLEXIMA¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER FLEXIMA¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539280
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima¿ biliary preloaded stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the common bile duct on (b)(6) 2017.According to the complainant, during the procedure, it was noticed that the guide catheter was detached inside the patient.The physician used forceps to retrieve the device and the procedure was completed with another stent.There were no patient complications as a result of this procedure, and the patient's condition at the conclusion of the procedure is reported to be "stable.".
 
Additional Manufacturer Narrative
A visual evaluation of the returned device found that the guide catheter is broken in several sections.Two sections of the guide catheter were stuck in the guidewire, both sections are stretched and one section is buckled.The other section that is not stuck in the guidewire is stretched in the proximal section and it is bent throughout.Based on the product analysis, most likely some operational/anatomical factors were encountered during the procedure which may have limited the overall performance of the device.A device under tortuous condition due to patient anatomy or customer use/manipulation/ can cause the device to bend/coil leading to kinks and bends in catheters.With the catheters bound by kinks and bends, the device would become difficult to deploy stent.Continued effort to deploy the stent or excessive force to deploy the stent likely caused stretching of the guide catheter and eventually breaking the guide catheter.Stretching and breaking of the guide catheter could cause the guide catheter caught in the guide wire.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A review of the device history record (dhr) confirms that the accepted device met all manufacturing specifications.A search of the complaint database confirmed that no similar complaints exist for the specified batch.A labeling review was performed and no anomaly was found.
 
Event or Problem Description

Brand Name
FLEXIMA¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6515871
Report Number3005099803-2017-01268
Device Sequence Number13785753
Product Code FGE
UDI-Device Identifier08714729162599
UDI-Public(01)08714729162599(17)20180331(10)17815774
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberM00539280
Device Catalogue Number3928
Device Lot Number17815774
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/24/2017
Supplement Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;